# SDR 99ZZZX4088

- Difficulty date: October 16, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N85ES
- Make and model: Amtr KR2
- Aircraft serial: 6457
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: EBC102A
- Condition: Misinstalled
- Location: Cabin
- Part time: 141 hours
- Stage of operation: NR
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

FOLLOWING AN ACCIDENT, THE EMERGENCY LOCATOR TRANSMITTER (ELT) DID NOT AUTOMATICALLY ACTIVATE.  UPON COMBING THE WRECKAGE AND FINDING THE ELT, THE REASON WHY IT DID NOT FUNCTION WAS THE ACTUATING SWITCH ARM WAS LOCKED IN THE 'OFF' POSITION BY THE SHIPPING SCREW.  MOREOVER, THIS PROBLEM MAY NOT HAVE BEEN DISCOVERED DURING THE LAST ANNUAL INSPECTION.  SUBMITTER SUGGESTED AN AD TO COMPLETELY REMOVE THE SHIPPING LOCK ON INITIAL ELT INSTALLATION AND AN INSPECTION OF ALL IN-SERVICE UNITS TO ENSURE THE SAME CONFIGURATION.
